Jump to content
CrazyBoards.org

Recommended Posts

I have never been a drug that made my life so bearable as Zyprexa did. Sure the stuff makes me as hungry as a lumberjack and a little zombi-ish in the a.m., but, for me, the benefits seem to outweigh the side effects. At first I was a bit skeptical about it due to all the bad press it gets, but now that my body has gotten used to it, I am as happy as a little girl. It

Link to comment
Share on other sites

Good luck.

Honestly, I won't be surprised if it's forced off the market.

Just be aware that if you start to gain a lot of weight on it you have a chance of becoming diabetic, a condition that would not go away once the medication is discontinued. Watch the carbs.

Link to comment
Share on other sites

Oh Hail Dairy Queen!!!

when i was on Z, i couldn't stop eating. i gained 30lbs in A MONTH. my blood sugar went way up. now, i'm 28 and a healthy person (physically healthy).

i loved Z for how it made me feel, but my body couldn't take it long-term. it helped clear my head, sure, but it helped Dairy Queen's stock prices too!

Link to comment
Share on other sites

Given how sedating the stuff is, it feels like a modern-day Haldol (the archetypal major tranq.) to me.

If I'm headed towards a SERIOUS blow-up, 5mg in. (Only used it a few times since going off it as a regular med in 1/2005).

Didn't get along with me as a regular med though, despite my liver and kidneys' tendency to get meds out of my system as quickly as possible, 10mg/day as a mood stabilizer threw my blood sugar out of control --- the only reason I maintained a proper weight was that I worked out an hour every day.

Then there's the akathisia... I'm not even going there.

I don't see it being withdrawn from the market, though (unless Lilly wants to coordinate with Seroquel's manufacturer in doing a dual pull-out; apparently the latter also has blood sugar control issues).

Link to comment
Share on other sites

These blood sugar issues can be avoided with a healthy diet and exercise. It IS the insatiable carb cravings that are making people gain all the weight and get diabetes. When I was on Risperidone, I experienced similar side effects but to a far lesser degree.

I started this drug when I was told its side effect profile was a lot milder than some of the alternatives suggested. For me, it was either add some Zyprexa, or start Lithium. I don

Link to comment
Share on other sites

There's more to it than that. It really does change your glucose metabolism. Ie, it doesn't just make you crave carbs. It it changes what's done to them once they are there.

Lithium has been studied for 50 years. Studies of Z. have been repressed for 10.

Link to comment
Share on other sites

it also messes with your lipid levels.

and you can have the glucose issues w/o serious weight gain. yes, i did gain on it, but not to a level that would be considered obese. 10 years later, and many pounds lighter, i still have to watch my blood sugar and weight. i'm 5'5" and when i was 130 lbs i was borderline diabetic. now i'm 115 and my fasting glucose is fine, but 130 lbs is by no means overweight for my height.

i'm not saying do not take this drug. i'm just giving saying that i am a person who has had permanent changes in my metabolism as a result of a medication.

Link to comment
Share on other sites

To my scientific knowledge, VE is absolutely correct. Zyprexa (and it seems now Seroquel) are now known to directly dork with your blood sugar levels.

To me personally, this is old news, mainly since I watched Indianapolis (at the time local) news throughout mid-2005. [Zyprexa's mfr. is based in Indy.]

Remeron, however, some researchers have shown does not dork with your blood sugar. It's just the cravings it gives you (namely for sweets and simple carbs) that are the root of its problems.

Link to comment
Share on other sites

It's the only AP I'll take these days. Mainly 'cos it works the best for me, in the way I use it, with the least side effects.

I only use it to nip obvious 'elevations' in the bud when I can distiunguish them from me just being really up for whatever real reason, with help from my partner and stuff I've learned about my early warning signs. I also use it when I'm going through some heavy shit...eg, when my last kid was born and I knew I'd be stressed (in some respects) and could go a couple of days without sleep - as a short term prophylaxis. My head doctor approves this approach..mainly cos I wouldn't do it any other way ;)

I find that with proper attention to my lifestyle...blah.. all the dull stuff - I don't need to take it in a regular fasion.

Of course, dear reader, Y.M.M.V. and all that.

Link to comment
Share on other sites

  • 2 weeks later...

Zyprexa has been my miracle drug, I feel amazingly well and about 90% less psychotic on the stuff, but I got a glimpse of dark dark days indeed when I tried to stop it over Christmas - persistent nausea, visual hallucinations playing in the corner of my eye, feeling constantly on edge, wildly paranoid, thoughts being broadcasted hither and thither - it was like a house of cards falling in on itself. It also exacerbated my bulimia wildly until I started taking topamax (which for the very scarcely interested among you has been working like a charm for said affliction ;) ).

Link to comment
Share on other sites

Loved it too, but it's a bitch to stop taking.

why was it a bitch to stop taking? Are there withdrawal affects associated with discontinuation of the Z?

I felt fantastic on it, but as soon as I stopped I went back to being shitty within 24 hours - grinding teeth, feeling like I was just on the edge of losing it, sleep shot to hell, jumpy, agitated. STart taking it again and everything's sweet inside a day or two.

Link to comment
Share on other sites

Loved it too, but it's a bitch to stop taking.

why was it a bitch to stop taking? Are there withdrawal affects associated with discontinuation of the Z?

I felt fantastic on it, but as soon as I stopped I went back to being shitty within 24 hours - grinding teeth, feeling like I was just on the edge of losing it, sleep shot to hell, jumpy, agitated. STart taking it again and everything's sweet inside a day or two.

I too know this now. I tapered off zyprexa down to a 2.5mg dose.. And when I stopped completely, I felt psychotic. This was only after one day without it. Then, as soon as I started taking it again, I felt wonderful. This drug has me by the balls!

Link to comment
Share on other sites

I have some trouble understanding the hype behind Zyprexa. Sure, it did make me a a friend (MDD psychotic, possibly BP) feel great when I first started it with 5mg as an adjuct to Luvox. Then the effects leveled out and I still managed to become suicidal. Then came the big guns (lithium) and the rest is history.

Zyprexa did make me eat, and I did gain a bit of weigh on it, but in my case it was not too major and it leveled out.

I don't take it anymore except for agitation/anxiety for which it is quite effective (though I'll take Klono any day). I guess if I'm constantly psychotic I would like Zyprexa a lot more.

Don't you find that it makes you too not-give-a-shit? At 10mg it did that to me and that's part of the reason I no longer take it.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...